Maryland Summer Jazz Session 2 Schedule

Each day, for four days per session, we have a fantastic variety of situations that get you playing, improving on your instrument, and get you inspired like never before. We also build in a lot of breaks to allow us to rest our ears and eyes, and to stretch our legs!

Wednesday

Session 2: July 22
10:00 - 10:15AM
Welcome Meeting - Meet the faculty, and get the lay of the land for Maryland Summer Jazz 2020: Virtual Edition! -- Jeff Antoniuk & the MSJ Core Faculty
10:15 - 11:45AM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the 14 MSJ songs. -- Jeff Antoniuk, Wayne Wilentz, Paul Bollenback, Jen Krupa
11:45 - 12:00PM
Break - 15 minute break - Rest your ears and your eyes!
12:00 - 12:45PM
Instrument Specific Masterclass - Spend time digging into the nuts and bolts of your specific instrument. Work on the individual techniques that are crucial to playing your instrument. This class is at a more foundational (Beginner, Intermediate) level. -- Jeff Antoniuk (sax), James Moore (trumpet), Jen Krupa (trombone), Jackie Warren (piano), Paul Bollenback (guitar), Amy Shook (bass), Sherrie Maricle (drums)
12:45 - 1:30PM
Lunch Break - 45 minute break!
1:30 - 2:15PM
Elective Classes
  • Clave 101 - Afro Cuban Music (Jackie Warren - All Levels)
  • Rhythmic FUNdatmentals for Jazz Improvisation (Sherrie Maricle - Beg/Int)
2:15 - 2:30PM
Break - 15 minute break - Rest your ears and your eyes!
2:30 - 3:45PM
Super Special Guest Lecture - Join jazz legend Geoffrey Keezer for a talk about his time playing with some of the biggest names in jazz history. Ray Brown and Arty Blakey and on and on. Bring your questions! -- Geoffrey Keezer (piano)
3:45 - 5:00PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes. -- Jeff Antoniuk, Wayne Wilentz, Jen Krupa, Paul Bollenback
6:00 - 7:00PM
Hang Out & Drinks! - We'll get together in larger groups on Zoom, or break out into smaller rooms of four or five to talk, laugh, and enjoy the drink(s) of your choice. MSJ is all about connecting with each other, and we won't let something as silly as hundred or thousands of miles of separation stop us! -- Jeff Antoniuk, and the MSJ Core Faculty

Thursday

Session 2: July 23
10:00 - 11:45AM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the 14 MSJ songs. -- Jeff Antoniuk, Wayne Wilentz, Paul Bollenback, Jen Krupa
11:45 - 12:00PM
Break - 15 minute break - Rest your ears and your eyes!
12:00 - 12:45PM
Instrument Specific Masterclass - Spend time digging into the nuts and bolts of your specific instrument. Work on the individual techniques that are crucial to playing your instrument. This class is at a more foundational (Beginner, Intermediate) level. -- Jeff Antoniuk (sax), James Moore (trumpet), Jen Krupa (trombone), Jackie Warren (piano), Paul Bollenback (guitar), Amy Shook (bass), Sherrie Maricle (drums)
12:45 - 1:30PM
Lunch Break - 45 minute break!
1:30 - 2:15PM
Elective Classes
  • Better Bebop Through Enclosures & Approach Tones (Jeff Antoniuk - Beg/ Int)
  • Get Your Groove On: How To Effectively Work With A Metronome (Amy Shook - All Levels)
2:15 - 2:30PM
Break - 15 minute break - Rest your ears and your eyes!
2:30 - 3:45PM
Super Special Guest Lecture - One of the great trumpet players of her generation, Ingrid Jensen has worked with everyone from Clark Terry to Esperanza Spaulding. She is a great performer and teacher, so bring your questions! -- Ingrid Jensen (trumpet)
3:45 - 5:00PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes. -- Jeff Antoniuk, Wayne Wilentz, Jen Krupa, Paul Bollenback
6:00 - 7:00PM
Hang Out & Drinks! - We'll get together in larger groups on Zoom, or break out into smaller rooms of four or five to talk, laugh, and enjoy the drink(s) of your choice. MSJ is all about connecting with each other, and we won't let something as silly as hundred or thousands of miles of separation stop us! -- Jeff Antoniuk, and the MSJ Core Faculty

Friday

Session 2: July 24
10:00 - 11:45AM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the 14 MSJ songs. -- Jeff Antoniuk, Wayne Wilentz, Paul Bollenback, Jen Krupa
11:45 - 12:00PM
Break - 15 minute break - Rest your ears and your eyes!
12:00 - 12:45PM
Instrument Specific Masterclass - Spend time digging into the nuts and bolts of your specific instrument. Work on the individual techniques that are crucial to playing your instrument. This class is at a more foundational (Beginner, Intermediate) level. -- Jeff Antoniuk (sax), James Moore (trumpet), Jen Krupa (trombone), Jackie Warren (piano), Paul Bollenback (guitar), Amy Shook (bass), Sherrie Maricle (drums)
12:45 - 1:30PM
Lunch Break - 45 minute break!
1:30 - 2:15PM
Elective Classes
  • Clave 101 - Afro Cuban Music (Jackie Warren - All Levels)
  • How To Use Chromatic Approach Tones In Your Solos. (Paul Bollenback - Int)
2:15 - 2:30PM
Break - 15 minute break - Rest your ears and your eyes!
2:30 - 3:45PM
Super Special Guest Lecture - Join jazz legend Matt Wilson for a talk about his time playing drums with some of the biggest names in jazz history. Dewey Redman, Herbie Hancock, Pat Metheny and on and on. Bring your questions! -- Matt Wilson (drums)
3:45 - 5:00PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes. -- Jeff Antoniuk, Wayne Wilentz, Jen Krupa, Paul Bollenback
6:00 - 7:00PM
Hang Out & Drinks! - We'll get together in larger groups on Zoom, or break out into smaller rooms of four or five to talk, laugh, and enjoy the drink(s) of your choice. MSJ is all about connecting with each other, and we won't let something as silly as hundred or thousands of miles of separation stop us! -- Jeff Antoniuk, and the MSJ Core Faculty

Saturday

Session 2: July 25
10:00 - 11:45AM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the 14 MSJ songs. -- Jeff Antoniuk, Wayne Wilentz, Paul Bollenback, Jen Krupa
11:45 - 12:00PM
Break - 15 minute break - Rest your ears and your eyes!
12:00 - 12:45PM
Instrument Specific Masterclass - Spend time digging into the nuts and bolts of your specific instrument. Work on the individual techniques that are crucial to playing your instrument. This class is at a more foundational (Beginner, Intermediate) level. -- Jeff Antoniuk (sax), James Moore (trumpet), Jen Krupa (trombone), Jackie Warren (piano), Paul Bollenback (guitar), Amy Shook (bass), Sherrie Maricle (drums)
12:45 - 1:30PM
Lunch Break - 45 minute break!
1:30 - 2:15PM
Elective Classes
  • Rhythmic FUNdatmentals for Jazz Improvisation (Sherrie Maricle - Beg/Int)
  • Developing a Solo From a Transcribed Phrase or Harmonic Lick
2:15 - 2:30PM
Break - 15 minute break - Rest your ears and your eyes!
2:30 - 3:45PM
Super Special Guest Lecture - Jeff Coffin is one of his generations more notable sax players, as a Grammy winning member of the Dave Matthews Band, and Bela Fleck and The Flecktones before that. Jeff is a consumate educator and a great communicator. You will love working with him! -- Jeff Coffin (sax)
3:45 - 5:00PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes. -- Jeff Antoniuk, Wayne Wilentz, Jen Krupa, Paul Bollenback
5:00 - 6:00PM
Wrap up & Drinks! - We'll get together in larger groups on Zoom, or break out into smaller rooms of four or five to talk, laugh, and enjoy the drink(s) of your choice. MSJ is all about connecting with each other, and we won't let something as silly as hundred or thousands of miles of separation stop us! -- Jeff Antoniuk, and the MSJ Core Faculty
7:00 - 8:00PM
Live Stream FINAL Concert - Jeff with past & present MSJ faculty, will live stream a final faculty concert to end out the week, playing with other musicians just like we used to. -- Jeff Antoniuk, and various MSJ Faculty from years past
Register Now